| Home  | About ScienceAsia  | Publication charge  | Advertise with us  | Subscription for printed version  | Contact us  
Editorial Board
Journal Policy
Instructions for Authors
Online submission
Author Login
Reviewer Login
Volume 48 Number 6
Volume 48 Number 5
Volume 48 Number 4
Volume 48 Number 3
Volume 48 Number 2
Volume 48S Number 1
Earlier issues
Volume 39 Number 6 Volume 40S Number 1 Volume 40 Number 1

previous article next article

Research articles

ScienceAsia 40S (2014): 22-30 |doi: 10.2306/scienceasia1513-1874.2014.40S.022

Monotonicity-preserving rational bi-cubic spline surface interpolation

Muhammad Abbasa,b,*, Ahmad Abd Majidb, Mohd Nain Hj Awangc, Jamaludin Md Alib

ABSTRACT:     We discuss the problem of monotonicity preservation of surfaces through 3D monotone data. This can be done using a rational bi-cubic blended function that is an extension of a rational cubic function in the form of a cubic numerator and quadratic denominator. The function involves twelve shape parameters in each rectangular patch. Data-dependent constraints are derived on four of these shape parameters to conserve the shape of the data while the other eight are left free to modify the monotone surface as desired. Several numerical examples are presented to show the effectiveness and capability of the scheme. The present scheme is C1, flexible, simple, local, and economical.

Download PDF

7 Downloads 1123 Views

a Department of Mathematics, University of Sargodha, 40100 Sargodha, Pakistan
b School of Mathematical Sciences, Universiti Sains Malaysia, 11800 USM Penang, Malaysia
c School of Distance Education, Universiti Sains Malaysia, 11800 USM Penang, Malaysia

* Corresponding author, E-mail: m.abbas@uos.edu.pk

Received 13 Feb 2014, Accepted 0 0000